New Mexico, 2004Flash Flood in New Mexico, September 26, 2004
September 26, 2004 · NWS ABQ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Sep 26, 9:45 AM MST, 3 hours 45 minutes earlier.
Area forecast discussion, Sep 26, 9:45 AM MST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1045 AM MDT SUN SEP 26 2004
.UPDATE...SIGNIFICANT RAINFALL EVENT UNDERWAY ACROSS MUCH OF THE
EAST...AND PATTERN LOOKS FAVORABLE FOR CONTINUED RAIN THROUGH AT
LEAST EARLY TONIGHT. INCREASED POPS ACROSS OUR EAST-CENTRAL AND
SOUTHEAST ZONES TO CATEGORICAL AND LOWERED MAX TEMPS ANOTHER COUPLE
OF DEGREES THROUGHOUT THE EAST PLAINS. A BROAD AND IMPRESSIVE RAIN
SHIELD OVER THE EC/SE PLAINS CONTINUES TO EXPAND WITH EMBEDDED AREAS
OF MDT/HVY RAIN ROTATING N-NWWD. NO LIGHTNING BEING DETECTED
ANYWHERE IN THE ENTIRE REGION. AS A RESULT...HOURLY RAINFALL RATES
REMAIN UNDER ONE QUARTER OF AN INCH. CERTAINLY POTENTIAL FOR SOME
RUNOFF/PONDING PROBLEMS...ESPECIALLY ACROSS CHAVES...ROOSEVELT AND
CURRY COUNTIES WHERE HEAVY RAINS HAVE FALLEN PAST TWO DAYS.
REALIGNED THE AXIS OF HIGHEST POPS ACROSS THE NORTHEAST WHERE THERE
WILL BE A SHARP EAST-WEST GRADIENT. ACROSS THE MOUNTAINS AND
WEST...HAVE LOWERED POPS ACROSS MOST OF THIS REGION WITH ISOLATED
COVERAGE MOST AREAS. KEPT IN SCATTERED AREAS OF CONVECTION HIGHER
TERRAIN SW AND NC. KJ
&&
.DISCUSSION...UPPER LEVEL TROUGH PARKED OVER NM THIS AM AND WILL
ONLY DRIFT SLOWLY E THROUGH MON. MAIN LOW ASSOCIATED WITH TROUGH
OVER SW NM PER IR AND WV SATELLITE IMAGERY. DECENT BAND OF SHOWERS
OVER SE AND EC NM DRIFTING N. ERN ZONES SHOULD BE MAIN FOCUS FOR
CONVECTION TODAY...AT LEAST THIS AM...WITH ENOUGH MOISTURE AND
INSTABILITY AND A LITTLE HEATING TO HELP GENERATE ISOLATED TO
SCATTERED CONVECTION IN THE W THIS PM.
A GRADUAL REDUCTION IN ACTIVITY FOR MON AS TROUGH SLIDES TO THE E.
AGAIN THOUGH ERN ZONES FAVORED AREA WITH SCATTERED SHOWERS AND
STORMS THERE...AND ISOLATED IN THE W. MODELS BRING A SURFACE FRONT
S INTO THE ERN PLAINS MON AND MON NIGHT WITH E WINDS INTO THE RIO
GRANDE VALLEY AS WELL MON NIGHT. THIS LIKELY TO ENHANCE PRECIP FOR
TUE AND WILL ADJUST POPS UP AND TEMPS DOWN. THEN NEXT UPSTREAM
TROUGH ENTERS CA TUE NIGHT AND WED. SW FLOW DEVELOPS OVER NM WITH
GENERAL SLY LOW LEVEL FLOW. UNSETTLED PERIOD THUS POSSIBLE AGAIN
FOR THE SECOND HALF OF THE WEEK. HAVE TRENDED SOME POPS UP AND TEMPS
DOWN FOR THE WED THRU FRI PERIOD. LR GFS BRINGS ANOTHER FRONT S
INTO THE STATE FRI AND FRI NIGHT WHICH COULD POTENTIALLY REPLENISH
THE MOISTURE FOR NEXT WEEKEND...ESPECIALLY IN THE E. CHJ
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
40
Hazardous weather outlook, Sep 26, 5:00 AM MST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SUN SEP 26 2004
NMZ001>021-026-271200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WESTCENTRAL MOUNTAINS-
556 AM MDT SUN SEP 26 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...SHOWERS
AND THUNDERSTORMS OVER EASTERN NEW MEXICO CAN CONTAIN HEAVY RAIN
CAPABLE OF PRODUCING MINOR FLOODING ALONG SMALL STREAMS AND CREEKS
AND RAPID FLOWS IN ARROYOS...AS WELL AS RUNNING WATER THROUGH LOW
WATER CROSSINGS AND ON HIGHWAYS.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
CHJ
Flash Flood, Roosevelt
- When
- September 26, 1:30 PM MST to 3:30 PM MST
- Where
- Roosevelt County, Elida
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.021, -103.480 (the zone’s center; the record gives no point)
Heavy rain of 2 to 3 inches swept across southern Roosevelt County filling ditches and causing water ponding in many roads and dangerous high water of 3-5 feet at arroyo crossings.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Florida, September 26, 20041 death · 3 events
- Tropical Storm in Georgia, September 26 to 27, 2004$2.2 million · 18 events
- Tropical Storm in Florida, September 26 to 27, 2004$2.5 million · 8 events
- Tropical Storm in Georgia, September 26 to 28, 200497 events
- Flash Flooding and Heavy Rain in Texas, September 26 to 27, 2004$195,000 · 14 events
- Flash Flood in Florida, September 26, 2004$350,000 · 1 event
- Flash Flooding in New Mexico, September 26 to 27, 2004$125,000 · 6 events
- Flood in Florida, September 26 to 27, 2004$50,000 · 1 event
- Tornadoes and Damaging Winds in Georgia, September 26 to 27, 2004F0 · 8 events
- Storm Surge in Florida, September 26, 20046 events
- Heavy Rain in Florida, September 26 to 27, 20046 events
- Flash Flooding in Texas, September 26, 2004$4,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422910.